| Model Number |
8888413831 |
| Medical Device Problem Code |
Break (1069)
| Health Effect - Clinical Code |
No Consequences Or Impact To Patient (2199)
| Date of Event |
04/09/2020
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
Event or Problem Description
According to the reporter, during the placement of the initial pd (peritoneal dialysis) catheter after tunneling was done, the physician flushed the product and a leak between the catheter cuffs was noted.It was said that the health care provider (hcp) then exposed the device from the tunnel and found a hole.It was said that no cleaning agent was used, tego was not utilized and there was no luer adapter issue.It was however reported that the insertion site was treated prior to product placement.Then during the placement of the second pd catheter (replacement), it was mentioned that while the hcp was in the process of feeding the catheter into the guide wire through the pull apart sheath, the product was observed to have broken in two pieces at the base of the "sub q" cuff.There was no reported patient injury.
Additional Manufacturer Narrative
Additional info: d10, g4, h3, h6 h3.Evaluation summary: post market vigilance (pmv) led an evaluation of one device.The visual inspection of the returned product noted: the catheter kit appeared intact.The catheter, cuffs and shaft appeared intact.A functional evaluation found that the catheter was submerged into a water bath.The end was clamped, and a syringe was used to inject air to observe leakage.No air bubbles were present.The catheter tested with acceptable results.Records from each manufacturing lot are thoroughly reviewed to ensure that products are released meeting all quality release specifications at the time of manufacture.The investigation concluded there were no abnormalities that would have caused or contributed to the reported condition.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
Additional Manufacturer Narrative
Additional information: b5, g4.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
Event or Problem Description
According to the reporter, during the placement of the initial pd (peritoneal dialysis) catheter after tunneling was done, the physician flushed the product and a leak between the catheter cuffs was noted.It was said that the health care provider (hcp) then exposed the device from the tunnel and found a hole.It was said that no cleaning agent was used, tego was not utilized and there was no luer adapter issue.It was however reported that the insertion site was treated with chlorhexidine to prep the patient's skin priorto product placement.Prior to use, it was reported that the package was still sealed upon receipt.Visual inspection was done right after the product was taken out of the package and no defect or unusual observed with the device.Flushing was done and no issues were noted.It was also said that clamp was not used during the catheter insertion.Then during the placement of the second pd catheter (replacement), same procedure (flushing, visual inspection and skin prep) was done prior to use and with no unusual results.It was mentioned that while the hcp was in the process of feeding the catheter into the guide wire through the pull apart sheath, the product was observed to have broken in two pieces at the base of the "sub q" cuff (the cuff closest to the exit site when placed in the patient).No extra force was applied which may have resulted to the breakage of the device.It was reported that normal insertion procedure was followed however it was longer since they had to change and insert a third catheter which did work to resolve the issue.It was said that the new kit was implanted and is still functioning correctly.There was no reported patient injury.